It's time to get back on the merry go round of medications!
About to start a new med...
I have been on Prozac for the last year and a half.I can't say it ever worked fabulously for me,but I felt okay.I decided to get off of it because after about 8 months I started gaining weight that I could not lose to save my life.Plus I felt tired all the time,had some sexual side effects,and did not feel like it was really helping all that much with my depression.
So I have been off it now for about 50 days.The withdraws were horrible,and that is with cutting down from 20mg to 10mg.
I have an appointment with a new Pdoc on Wednesday to get evaluated and I'm quite sure he is going to put me on a new med.I was thinking maybe Wellbutrin because I have been on nearly all the SSRI's and they have either made me gain weight or didn't do much.
I feel like I'm running out of options.I have been on Zoloft,Prozac,Lexapro,
and Paxil.(Paxil being the WORST!)
So,any of you Wellbutrin takers...Did it make you gain weight or make your anxiety worse? I have heard it can make some people more anxious so I'm really scared to take it.But that is if that is even what he prescribes.
The only SSRI I've ever taken is Zoloft. It helps alot but never has knocked out my anxiety completely. My Doc says it never will. My dad took Prozac back in the day and it didn't help him much either.
The Following User Says Thank You to Frank Furter For This Useful Post: WhenItRains (11-09-2011)
Okay I'm back from my appointment.I really liked the doctor,he was really nice and very open and sympathetic...but he did not give me a diagnoses,
or if he came up with one he didn't tell me what it was.He did recommend weekly therapy though and I will see him again in a month.
At first he wanted to prescribe Cymbalta,but since I haven't the best of luck with SSRI's and was worried about more weight gain he did prescribe Wellbutrin.
He said it wasn't as helpful with anxiety,so he also prescribed Ativan too.
I'm scared to try the Wellbutrin because I have heard some people find it makes anxiety worse.However,when I started Prozac that made it worse too the first few weeks and eventually it went away.
Anyone who has tried Wellbutrin,did it make your anxiety worse or did it help you at all?
I'm gonna wait until after the weekend before I start it just in case it does make me feel bad.
Last edited by ms_mod; 11-09-2011 at 02:22 PM.
Reason: Replaced text message, chat room language with the proper word as per the posting rules. Ms_Mod
The Welbutrin made me lose weight, and I don't recall it making anxiety worse. I quit taking it because I didn't feel like it was helping me after a while. I tried again this year, and just didn't feel like it was doing anything for me.
I do think it helped in the beginning. I took it for a couple of years. I was taking the XR for most of that time. It would keep me awake if I didn't take it early, so I made sure to take it first thing after I got up.
I also felt that it had a lot less side effects than any others I had tried(Zoloft, Effexor, Cmybalta).
The Following User Says Thank You to mlwelch56 For This Useful Post: WhenItRains (11-10-2011)
This morning I took my first pill.I was scared because when I started on Prozac,the first two weeks were pretty awful.I immediately had shaking,worse anxiety,and a lot of fatigue.
So far so good with the Wellbutrin though.I don't really feel any different,but I was able to clean my house and make breakfast for my family already today.
So I do notice a slight energizing feeling.No shakiness though and no anxiety!
If I had weight loss that would be awesome.
The following user gives a hug of support to WhenItRains: mlwelch56 (11-10-2011)
I've been on Wellbutrin for 4 months, I have tried alot of the SSRI's and refuse to ever take another one...that being said I have been diagnosed with depression and generalized anxiety disorder. So I take Wellbutrin SR twice a day(for depression) and Buspar twice a day(for GAD)
Wellbutrin has been great for MY depression, I havent experienced any of the side effects I had with SSRI's (low libido, emotionless, weight gain, lack of energy, insomnia, etc.)
I honestly dont know if wellbutrin made my anxiety worse because it was "threw the roof" so to speak when i started the medication.
I take Wellbutrin. It hasn't done anything to me that I have noticed I haven't gained nor lost weight so I think its weight neutral. I like it though I have no side effects from it. I couldn't take any SSRI's because they I had problems with every single one I tried.
Well,I'm sad I don't think I will be taking Wellbutrin afterall
Saturday night I had the worst panic attack of my life!
I was at the dinner table and my fingers started feeling tingly and numb.Then my hand went numb.Finally,my entire arm was completely numb and tingly.
I quickly had to excuse myself from dinner and started shaking like a leaf,not being able to breathe,feeling like I would throw up,and feeling like my head was not attached to my body.My chest was very tight and everything seemed far away and distorted.
I thought it was the end for me.I thought I was having a stroke or a heart attack or something.I was really close to going to the hospital.
This lasted over an hour and took two xanax before I felt okay again.Then I just went to sleep.
So...I haven't taken it again since that night.I'm too scared to.
Ugh...I don't know what to do now.Looks like I may have to go back on Prozac afterall because I can't handle ever having another panic attack like that again.It was really scary!
The following user gives a hug of support to WhenItRains: mlwelch56 (11-16-2011)
In the beginning i was on Wellbutrin with Clonazepam 1mg as needed, it wasn't enough to control my anxiety so my psychiatrist added Buspar. Since adding buspar i feel ALOT better, my daily anxious feelings are lessening every day (its been about 2 weeks since i started the buspar) i barely need my clonazepam for anxiety anymore or my zopiclone to sleep at night.
The Following User Says Thank You to daisie123 For This Useful Post: WhenItRains (11-16-2011)